Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


not adherent on the first month but adherent during 5 months
May 14, 2012

Dear Fr Young, Its me again, Wilmer from Nicaragua, as you remember I started my treatment with cd... 80 viral load 202000 on december 8th 2011 they gave efavirez and combivir... i started having problems with my nervous system and they changed efavirenz 5 days later but it really gave me a lot of problems... they changed efavirenz with kaletra. i also take propranol. 20 mg a day, inmuvit vitamin with ginseng, and BROMAZEPAN 9 mg a day, in the first month i did skip the treatment around 12 days not in a row... for several reasons... very sick,,, vision problems,,, thought the medicines were hurting me,,, big diarreah... on january 4th I started taking my medicines on time 7 to 8 in the morning and 7 to 8 in the afternoon... since then i have been VERY ADHERENT and have not missed a single pill... i always take the propranolol, inmuvit and bromazepan.. on march 1st i took my second test... on march 30th they told my my cd changed from 80 to 181 and my viral load from 202000 to 181... they also asked me not to take the trimetropin sulfamethazol anymore...

Doctor, now that you explained me the results... I am just afraid to have failed in december even though i did take the medicines since january up today... my vision problems are stable... but i still feel very weak... have some diarreah... or headache... my weight increased like this.... 181 pounds nov 28 191 pounds jan 5th 200 lb feb 3rd 207 lb march 1st and today may 14th is 215 lb. i want to get a blood test to find out whether i have anemia or another problem... my next cd count and viral load is june 1st and they will give me the result on july 1st... you already told me what to expect...

my question is ... how the skipping of the medicine during december could be affecting the effectiveness of combivir and kaletra in my body... will I always feel side effect taking these medicines or maybe is because my low cd counts... my partner is not sure about beginning his treatment with kaletra and truvada... they did not give him efavirenz because he also takes medication for the nervous system... i want to make sure that he does not the same mistakes i regret to have done last december... i am know very clear of how important is not to skip a single medicines of arvs... thanks again for your answers wilmer

Response from Dr. Young

Hello again Wilmer.

It's very nice to hear back from you so soon. While it's never ideal to miss too many doses of your medications, the fact that your HIV viral load has dropped so dramatically on the new regimen is at the least excellent news, as is the rise in your CD4s. We usually stop trimethoprim/sulfa after CD4s get to the 200 level, but you're so close to that value that if you stay adherent to your HIV medications, I don't expect any problems at all.

The fatigue that you're having could be the result of anemia (from the AZT in Combivir)- a simple blood test would diagnose this.

I do now understand the doctors' decision about your partner's medications- it does make sense for couples to take the same regimen if appropriate.

Be well and stay in touch, BY



Previous
Atripla to Isentress
Next
Exposure with low risk during PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement